ads

SIDE EFFECTS OF ORAL CONTRACEPTIVE PILLS IN PCOS

SIDE EFFECTS OF BIRTH-CONTROL PILLS IN PCOD



Most of PCOD patients take Oral contraceptive pills or birth control pills. Even, there are lots and lots of side effects of oral contraceptives which can make anyone think again before using them. In most of PCOD-help forums, women often complain that oral contraceptives make things worse for them. Weight-gain, depression and insulin resistance are common. Here we will discuss the SIDE EFFECTS OF BIRTH-CONTROL PILSS IN PCOD/PCOS and also how to recover from these side effects



Why Do Birth Control Pills Cause Side Effects?

Birth control pills raise the levels of estrogen in a woman to unnatural levels. This creates a hormonal imbalance in your body. Remember the pill is taken throughout the month. So when you continuously raise estrogen levels over an extended period of time, it is bound to have side effects that are neither pleasant nor desirable.

Short-Term Side Effects Of Birth Control Pills

Nausea :
This is one of the first side effects of birth control pills. You can continue feeling queasy for around three months, after which it may subside. Taking birth control pills on an empty stomach can make this worse. Most doctors ask women to take the pill after a meal.

Mood Changes :
Many women become depressed on the pill. Oral contraceptive pills increase the levels of estrogen in the body. Estrogen helps in cell growth. While this helps with cell growth in the uterus, it has another, unintended effect. It also thickens of a part of the brain that is responsible for the “reward response.” This is an extremely important response linked to our mood. The expectation of a “reward,” however small it might be, keeps us going. It is what keeps us curious and happy. If this part of the brain is disturbed, it can affect mood and lead to depression

Soreness In Breasts :
This is a real downside of the pill and effects can persist for a long time. Breasts can swell up and become so tender & painful that even a soft touch hurts. Dropping your salt and caffeine intake and wearing a soft, supportive bra can help reduce this side effect of birth control pills.

Spotting Between Two Periods :
More than 50% women who are taking these pills, experiences vaginal bleeding between two menstrual periods. This usually begins within three months of starting the pill and resolves within another three months. Contact your doctor if this persists for longer.

Headaches :
Headaches usually start within a month of starting Birth Control Pills. They can resolve within a few weeks once the body gets used to the pill. The severity of headaches is dependent upon the ratio of hormones used in the pills.



Missed Periods :
Birth control pills can make you skip a period. This can happen especially if you’re also ill or stressed or have thyroid issues at the time you start the pill.

Abnormal Discharge :
While some women have more wet discharge, other may feel dry. The nature of the lubrication may also change from what you normally experience. If your discharge is abnormal or has a foul smell, contact your doctor.

Weight Changes :
Most ladies complain of weight gain as a side effect of oral contraceptive pills. This can be due to fluid retention in the breasts and hip areas. High levels of estrogen also can change the distribution and size of the fat cells. Also, remember: Insulin, which almost directly controls weight gain and loss, is also a hormone. Hormones like estrogen and progesterone are all intricately connected to hormones like insulin and leptin. When you influence one through a hormone pill, you can also influence the other.

Lowered Sexual Desire :
This can be a real dampener. While this may not be a direct result of hormonal changes, which woman feels ready for sex when her breasts hurt and she has a bad tummy? This problem usually gets resolved when other symptoms subside.

Changes In Shape Of Cornea :
Hormonal changes can cause fluid retention. Fluid can fill up in the eyeball causing the cornea to change shape. Due to this swelling, your contact lens won’t fit as comfortably as before. You may want to start wearing glasses.

Bloating :
Blame fluid retention again. Women who already suffer from digestive issues may experience this more. Birth control pills also affect your gut bacteria. If the number of gas-producing bacteria increase, you feel bloated.

Post a Comment

0 Comments